Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 11, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 28, 2012, 2:43 PM EST. It took effect at Jan 29, 2012, 4:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 2:43 PM EST (19:43 UTC)
- In effect from
- Jan 29, 2012, 4:00 AM EST
- Expired
- Jan 29, 2012, 10:56 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
197 WHUS72 KCHS 281943 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 243 PM EST SAT JAN 28 2012 AMZ374-290345- /O.NEW.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 243 PM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
594 WHUS72 KCHS 290302 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1002 PM EST SAT JAN 28 2012 AMZ374-291000- /O.CON.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1002 PM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
739 WHUS72 KCHS 290605 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 105 AM EST SUN JAN 29 2012 AMZ374-291100- /O.CON.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 105 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
192 WHUS72 KCHS 290745 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 245 AM EST SUN JAN 29 2012 AMZ350-291630- /O.EXA.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 245 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-291630- /O.CON.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 245 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
605 WHUS72 KCHS 291145 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 645 AM EST SUN JAN 29 2012 AMZ350-374-291600- /O.CON.KCHS.SC.Y.0011.000000T0000Z-120129T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 645 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
652 WHUS72 KCHS 291556 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1056 AM EST SUN JAN 29 2012 AMZ350-374-291700- /O.CAN.KCHS.SC.Y.0011.000000T0000Z-120129T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1056 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 12:33 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 28, 12:33 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1233 PM EST SAT JAN 28 2012 .SYNOPSIS... WEAK HIGH PRESSURE ACROSS THE REGION TODAY WILL GIVE WAY TO A DRY COLD FRONT TONIGHT. STRONGER HIGH PRESSURE WILL BUILD OVER THE REGION BEHIND THE FRONT AND PREVAIL UNTIL THE NEXT COLD FRONT PUSHES INTO THE SOUTHEAST LATE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... I MADE A SLIGHT ADJUSTMENT UPWARD TO THE TEMPS FOR THE REMAINDER OF THE AFTERNOON...PUSHING MAX VALUES CLOSE TO 70 IN A LOT OF PLACES. NO OTHER CHANGES MADE WITHCLEAR SKIES AND WINDS GENERALLY LIGHT WITH A WESTERLY COMPONENT. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... TONIGHT...A STRONGER SHORT WAVE THAT DROPS SE INTO THE EASTERN TROUGH ALOFT WILL BE THE IMPETUS FOR THE COLD FRONT TO CROSS THE FORECAST AREA BETWEEN ABOUT 10 PM AND 1 AM. THE FRONT WILL COME THROUGH MOISTURE STARVED...WITH NOTHING MORE THAN PATCHY STRATOCUMULUS CLOUDS AT BEST. AS STRONGER HIGH PRESSURE FROM TEXAS BUILDS EAST...COLD ADVECTION WILL DEVELOP IN WAKE OF THE FRONT. THIS DROPS OUR 850 MB TEMPS DOWN FROM 9-10C AT 00Z TO 1-2C NORTH AND TO 4-5C SOUTH BY DAYBREAK SUNDAY. THE RESULTING MIN TEMPS WILL BE DOWN INTO THE MID AND UPPER 30S MOST LOCALES NEAR AND INLAND FROM US-17...AND IN THE LOWER-MIDDLE 40S NEAR THE COAST. SUNDAY AND SUNDAY NIGHT...AN UPPER TROF WILL PERSIST ACROSS THE EASTERN THIRD OF THE COUNTRY AS ONE LAST SHORTWAVE PASSES WELL NORTH OF THE FORECAST AREA. THE TROF WILL THEN SHIFT EASTWARD AND THE FLOW WILL BECOME NEARLY ZONAL INTO SUNDAY NIGHT. AT THE SURFACE A WEAK AND DRY COLD FRONT WILL PUSH ACROSS THE CAROLINAS WITH HIGH PRESSURE BUILDING FROM THE WEST. THE WEAK FRONT WILL DO LITTLE MORE THAN TO REINFORCE THE SOMEWHAT COOLER AND MUCH DRIER AIRMASS OVER THE REGION. EXPECT MOSTLY CLEAR SKIES AND HIGHS ALMOST RIGHT AT CLIMO. SUNDAY NIGHT...THE SURFACE HIGH WILL SETTLE IN ACROSS GA AND THE CAROLINAS SETTING UP EXCELLENT RADIATIONAL COOLING CONDITIONS. AS DECOUPLING OCCURS...LOWS WILL DIP TO BELOW FREEZING FOR MOST OF THE AREA AWAY FROM THE IMMEDIATE COAST. MONDAY THROUGH TUESDAY...VERY QUIET AND TRANQUIL CONDITIONS WILL PERSIST INTO THE EARLY PART OF THE WEEK. NEARLY ZONAL FLOW ALOFT WILL CONTINUE AND THE AFOREMENTIONED SURFACE HIGH WILL MOVE EASTWARD AND SHIFT OFFSHORE THROUGH THE END OF THE SHORT TERM PERIOD. THE ONLY THING OF NOTE ACROSS THIS TIME PERIOD IS THE WARMING TREND THROUGH TUESDAY. MONDAY HIGHS WILL BE VERY SIMILAR TO SUNDAY...BUT WILL WARM INTO THE MID AND UPPER 60S BY TUESDAY THANKS TO DEVELOPING LOW LEVEL RETURN FLOW AROUND THE WESTERN PERIPHERY OF THE SURFACE HIGH. ANOTHER COOL NIGHT IS IN STORE FOR MONDAY NIGHT WITH LOWS DROPPING INTO THE LOW TO MID 30S INLAND AND NEAR 40 ALONG THE COAST. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... PRIMARILY ZONAL FLOW ALOFT WILL PERSIST ACROSS MUCH OF THE SOUTHEAST TUESDAY NIGHT INTO THURSDAY. BY THURSDAY...A DEVELOPING MID/UPPER LEVEL TROF WILL BEGIN TO DEEPEN ACROSS THE CENTRAL PLAINS. THIS TROF IS THEN EXPECTED TO MOVE EASTWARD FRIDAY AND SATURDAY...APPROACHING THE FORECAST AREA FROM THE WEST. THIS UPPER LEVEL FEATURE WILL HELP PUSH A COLD FRONT INTO THE REGION LATE IN THE WEEK WHERE THE MODELS SHOW DECENT AGREEMENT IN STALLING IT ACROSS THE SOUTHEAST INTO THE WEEKEND. THE MODEL SOLUTIONS THEN DIFFER A BIT WITH WAVES OF LOW PRESSURE DEVELOPING ALONG THE FRONT AND ASSOCIATED PERIODS OF INCREASED RAIN CHANCES. REGARDLESS...CONDITIONS APPEAR TO BE UNSETTLED PERHAPS AS EARLY AS WEDNESDAY NIGHT AND CONTINUING THROUGH THE DAY ON SATURDAY. I DID NOT MAKE SIGNIFICANT CHANGES TO THE GOING POP TREND...WHICH FEATURES CHANCE POPS FOR NOW FROM THURSDAY THROUGH FRIDAY AND A DECREASING TREND THEREAFTER. BASED ON THE CURRENT MODEL SOLUTIONS I HAVE GONE WITH A WARM FORECAST AS THERE DOES NOT APPEAR TO BE A CLEAN FRONTAL PASSAGE. EXPECT TEMPS TO RISE INTO THE 70S BY WEDNESDAY AND CONTINUE ABOVE NORMAL INTO THE WEEKEND. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WILL PREVAIL AT BOTH KSAV AND KCHS THROUGH 18Z/29. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. && .MARINE... THE TROUGH FROM EARLY THIS MORNING HAS MOVED ON AND WINDS ARE BACK TO WESTERLY AT BUOY 41004. A DEEP OFFSHORE FLOW WILL PREVAIL FOR THE REMAINDER OF TODAY...KEEPING WINDS OVER THE LOCAL WATERS OUT OF THE WEST OR NW. SPEEDS WILL BE NO MORE THAN 6-12 KT THROUGHOUT THE DAY...WITH SEAS NO HIGHER THAN 2 OR 3 FT. FOR TONIGHT...A WEAK COLD FRONT WILL MOVE IN FROM THE NW IN EVENING...CROSSING THE MARINE AREA AROUND 05-07Z. ISALLOBARIC PRESSURE RISES OF ABOUT 1-2 MB/3 HOURS AND STRENGTHENING COLD ADVECTION WILL ALLOW FOR WINDS TO INCREASE SIGNIFICANTLY IN WAKE OF THE FRONT. WHILE THERE COULD BE A FEW GUSTS CLOSE TO 25 KT FOR A COUPLE OF HOURS LATE TONIGHT...PROBABILITIES DO NOT YET SUPPORT ANY SCA/S. THUS WE/LL CAP WINDS AT 15-20 OR 20 KT...AND SEAS NO MORE THAN 5 FT. IF ANY SCA/S ARE REQUIRED...THE MOST LIKELY TIME WOULD BE FROM ABOUT 07-14Z SUNDAY. SUNDAY THROUGH WEDNESDAY...A LOW LEVEL SURGE WILL CONTINUE INTO SUNDAY MORNING IN THE WAKE OF THE DEPARTING DRY COLD FRONT. THIS WILL RESULT IN WINDS 15-20 KTS SUNDAY MORNING...AND EXPECT THEM TO STAY JUST SHORT OF SCA CRITERIA BEFORE SUBSIDING DURING THE DAY. ANOTHER DRY FRONT...ALBEIT WEAKER...WILL MOVE THROUGH SUNDAY NIGHT AND ANY RESULTING LOW LEVEL SURGE IS EXPECTED TO BE WEAKER AS WELL. BY MONDAY...HIGH PRESSURE WILL ADVANCE EAST AND WILL SUPPORT DIMINISHING WINDS/SUBSIDING SEAS. THE HIGH PRESSURE IS EXPECTED TO PUSH OFFSHORE AND WINDS WILL VEER THROUGH THE E/SE AND EVENTUALLY TO THE S/SW. WINDS AND SEAS WILL REMAIN WELL BELOW SCA LEVELS TUESDAY AND WEDNESDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 28, 2:55 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 255 AM EST SAT JAN 28 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 255 AM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.